Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2013, 6:55 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2013, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 10, 2013, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS54 KOHX 102355
SVROHX
TNC055-099-110030-
/O.NEW.KOHX.SV.W.0087.130610T2355Z-130611T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...LEOMA...FIVE POINTS...GOODSPRING AND MINOR HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3500 8723 3500 8736 3529 8756 3541 8739
3509 8697 3499 8714 3499 8722
TIME...MOT...LOC 2355Z 320DEG 23KT 3525 8739
$$
FORECASTER:BOYD1 follow-up statement
129
WWUS54 KOHX 110015
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT MON JUN 10 2013
TNC055-099-110030-
/O.CON.KOHX.SV.W.0087.000000T0000Z-130611T0030Z/
GILES TN-LAWRENCE TN-
715 PM CDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAWRENCE AND SOUTHWESTERN GILES COUNTIES UNTIL 730 PM CDT...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCEBURG...MOVING
SOUTHEAST AT 20 MPH. THE HAS WEAKENED DURING THE LAST 15 MINUTES.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...GOODSPRING...LEOMA...FIVE POINTS AND MINOR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
LAT...LON 3500 8723 3500 8733 3518 8744 3529 8727
3513 8702 3509 8697 3499 8715 3499 8722
TIME...MOT...LOC 0014Z 317DEG 19KT 3518 8730
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:49 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 10, 5:49 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 549 PM CDT MON JUN 10 2013 .AVIATION 00Z DISCUSSION... FRONTAL BOUNDARY TO CROSS THE REMAINDER OF THE MID STATE BY MID TO LATE EVENING. ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE ALONG AND JUST AHEAD OF THE BOUNDARY. CONVECTION TO TERMINATE AT CSV BY 03Z. FOLLOWING THIS...SOME PATCHY FOG POSSIBLE CSV BY 12Z WITH VSBYS AS LOW AS 1SM...1-3SM POSSIBLE FOR CKV AND BNA. PLENTIFUL SUNSHINE FOR YOUR TUESDAY WITH JUST A FEW CLDS AT THE 4KFT LEVEL. && .PREV DISCUSSION... /ISSUED 440 PM CDT MON JUN 10 2013/ MESOSCALE UPDATE... RADAR INDICATING THAT THE FRONTAL BOUNDARY EXTENDS FROM SPRINGFIELD TN SW THROUGH DICKSON COUNTY. LAPS DATA STILL SHOWING ELEVATED HELICITY VALUES ALONG AND JUST AHEAD OF THE BOUNDARY. THUS...WILL DELAY CANCELLING ADDITIONAL WATCH AREAS UNTIL FRONTAL BOUNDARY MOVES EAST OF CURRENT WATCH COUNTIES. WITHIN THE PAST HOUR...SOME MINOR ROTATION WAS STILL INDICATED OVER OUR WESTERN COUNTIES. LATEST HRRR STILL REFRAINS FROM ADDITIONAL DEVELOPMENT BUT WILL STILL WAIT FOR THE FROPA AND WILL THEN COMMENCE WITH CANCELLATIONS. OTHERWISE...INTENSE STORMS OVER THE NORTHERN AND CENTRAL PLATEAU CONTINUES. THOUGH SLIGHTLY WEAKER...APPRECIABLE SHEAR STILL EXISTS OVER THE CURRENT WATCH AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 10, 4:43 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 443 PM CDT MON JUN 10 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-111045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 443 PM CDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES INTO THIS EVENING ACROSS THE SOUTHEASTERN TWO THIRDS OF THE MID STATE. THE SEVERE WEATHER THREAT INCLUDES LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS ARE ALWAYS APPRECIATED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 21
In the hours before
Local storm report, Jun 10, 5:25 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 5 N MANCHESTER 35.54N 86.08W
06/10/2013 COFFEE TN PUBLIC
TREES DOWN ALONG HWY 53
&&
EVENT NUMBER OHX1300483
21Special weather statement, Jun 10, 5:25 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT MON JUN 10 2013
TNZ094-095-102315-
GILES-LAWRENCE-
525 PM CDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...
AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LAWRENCEBURG...MOVING
EASTSOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAWRENCEBURG...ETHRIDGE...LEOMA...
GOODSPRING AND PULASKI.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3523 8758 3529 8758 3541 8749 3527 8693
3504 8703
BOYDSpecial weather statement, Jun 10, 5:35 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON JUN 10 2013
TNZ062-102315-
RUTHERFORD-
535 PM CDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF NOLENSVILLE...MOVING
SOUTHEAST AT 30 MPH. THIS STORM HAS CONTINUED TO WEAKEN AND NO
LONGER IS SHOWING ROTATION.
SOME LOCATIONS IN THE PATH INCLUDE EAGLEVILLE...ROCKVALE...CHRISTIANA
AND FOSTERVILLE.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3563 8642 3565 8642 3564 8646 3569 8653
3570 8664 3573 8670 3575 8670 3579 8666
3580 8661 3583 8663 3584 8660 3587 8661
3578 8630 3565 8636 3562 8640
BOYDSpecial weather statement, Jun 10, 5:53 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT MON JUN 10 2013
TNZ094-095-102330-
GILES-LAWRENCE-
553 PM CDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...
AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 25 MPH.
SOME WEAK ROTATION EXIST WITHIN THIS STORM AND BEING MONITORED
CLOSELY.
SOME LOCATIONS IN THE PATH INCLUDE LEOMA...LAWRENCEBURG...
GOODSPRING...PULASKI AND PROSPECT.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3499 8705 3516 8739 3531 8730 3519 8683
3499 8698 3499 8703
BOYDSpecial weather statement, Jun 10, 6:02 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT MON JUN 10 2013 TNZ056-058-093-094-102345- LAWRENCE-LEWIS-PERRY-WAYNE- 602 PM CDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF WAYNESBORO...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS EXHIBITED WEAK ROTATION. SOME LOCATIONS IN THE PATH INCLUDE LAWRENCEBURG AND ETHRIDGE. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3535 8723 3510 8745 3540 8786 3554 8775 BOYD
Special weather statement, Jun 10, 6:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT MON JUN 10 2013
TNZ058-094-095-110015-
GILES-LAWRENCE-LEWIS-
636 PM CDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND LEWIS
COUNTIES...
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF SUMMERTOWN...MOVING EASTSOUTHEAST
AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HENRYVILLE...SUMMERTOWN...
LAWRENCEBURG AND ETHRIDGE.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3510 8716 3531 8758 3540 8757 3541 8758
3552 8753 3545 8729 3544 8729 3544 8723
3538 8701
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Jun 9, 7:43 PM CDT | Special Weather Statement | OHX | Benton, Houston | 47 min |
| Jun 9, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
| Jun 9, 8:42 PM CDT | Special Weather Statement | OHX | Montgomery | 48 min |
| Jun 10, 1:57 AM CDT | Areal Flood Advisory | OHX | Davidson, Macon, Rutherford, Sumner, Trousdale, Wilson | 2 hr |
| Jun 10, 2:52 AM CDT | Special Weather Statement | OHX | Macon | 38 min |
| Jun 10, 1:08 PM CDT | Special Weather Statement | OHX | Dickson | 37 min |
| Jun 10, 1:18 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jun 10, 1:40 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 35 min |
| Jun 10, 1:52 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jun 10, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 31 min |
| Jun 10, 2:17 PM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| Jun 10, 2:27 PM CDT | Tornado Warning | OHX | Sumner | 33 min |
| Jun 10, 2:30 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
| Jun 10, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 45 min |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 35 min |
| Jun 10, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 31 min |
| Jun 10, 2:57 PM CDT | Special Weather Statement | OHX | Macon | 48 min |
| Jun 10, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 28 min |
| Jun 10, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 39 min |
| Jun 10, 3:16 PM CDT | Special Weather Statement | OHX | Bedford | 44 min |
| Jun 10, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 48 min |
| Jun 10, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Putnam, Smith | 31 min |
| Jun 10, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, White | 37 min |
| Jun 10, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 50 min |
| Jun 10, 3:56 PM CDT | Special Weather Statement | OHX | Bedford | 49 min |
| Jun 10, 4:19 PM CDT | Special Weather Statement | OHX | Grundy | 41 min |
| Jun 10, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 48 min |
| Jun 10, 4:45 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 30 min |
| Jun 10, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Jun 10, 5:19 PM CDT | Special Weather Statement | OHX | Rutherford | 41 min |
| Jun 10, 5:25 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 50 min |
| Jun 10, 5:35 PM CDT | Special Weather Statement | OHX | Rutherford | 40 min |
| Jun 10, 5:53 PM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Jun 10, 6:02 PM CDT | Special Weather Statement | OHX | Lawrence | 43 min |
| Jun 10, 6:36 PM CDT | Special Weather Statement | OHX | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.